Alert archive / Texas / High Wind Watches in 2016

High Wind Watch 1, NWS Amarillo, TX

March 22, 201610 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind watch at Mar 22, 2016, 3:34 PM CDT for 10 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 23, 2016, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 22, 2016, 3:34 PM CDT (20:34 UTC)
In effect from
Mar 23, 2016, 7:00 AM CDT
Expired
Mar 23, 2016, 3:18 AM CDT
In force
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3524 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

195 
WWUS74 KAMA 222034
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CDT TUE MAR 22 2016

OKZ001>003-TXZ001>010-230500-
/O.NEW.KAMA.HW.A.0001.160323T1200Z-160324T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
334 PM CDT TUE MAR 22 2016

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN 
HALF OF THE TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

* EVENT...STRONG WEST AND SOUTHWEST WINDS OF 35 TO 40 MPH...WITH
  GUSTS AROUND 60 MPH. WINDS WILL SHIFT TO NORTHWEST DURING THE DAY.

* TIMING...STRONG WINDS WILL BEGIN AS EARLY AS 700 AM...AND WILL
  CONTINUE UNTIL AROUND 900 PM.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS SHOULD USE
  EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR
  ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT FOR THE
  POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

COCKRELL
2 follow-up statements
087 
WWUS74 KAMA 230307
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1007 PM CDT TUE MAR 22 2016

OKZ001>003-TXZ001>010-231100-
/O.CON.KAMA.HW.A.0001.160323T1200Z-160324T0200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
1007 PM CDT TUE MAR 22 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM CDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* EVENT...STRONG WEST AND SOUTHWEST WINDS OF 35 TO 40 MPH...WITH
  GUSTS AROUND 60 MPH ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND
  THE NORTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWEST DURING
  THE DAY.

* TIMING...STRONG WINDS WILL BEGIN AS EARLY AS 700 AM...AND WILL 
  CONTINUE UNTIL AROUND 900 PM. 

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. 
  MOTORISTS SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD 
  SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN 
  FURNITURE. STAY ALERT FOR THE POSSIBILITY OF FALLING TREE 
  LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ANDRADE
828 
WWUS74 KAMA 230818
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
318 AM CDT WED MAR 23 2016

OKZ001>003-TXZ001>010-231700-
/O.UPG.KAMA.HW.A.0001.160323T1200Z-160324T0200Z/
/O.NEW.KAMA.HW.W.0002.160323T1200Z-160324T0300Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
318 AM CDT WED MAR 23 2016

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...STRONG WEST AND SOUTHWEST WINDS OF 35 TO 40 MPH...WITH 
  GUSTS AROUND 60 MPH ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE 
  AND THE NORTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO 
  NORTHWEST DURING THE DAY. 

* TIMING...STRONG WINDS WILL BEGIN AS EARLY AS 700 AM...AND WILL
  CONTINUE UNTIL AROUND 10 PM.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS
  SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE
  OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT
  FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES.
  PATCHY BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES DURING THE
  DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ011>020-231700-
/O.NEW.KAMA.HW.W.0002.160323T1200Z-160324T0300Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
318 AM CDT WED MAR 23 2016

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT
THIS EVENING. 

* EVENT...STRONG WEST AND SOUTHWEST WINDS OF 35 TO 40 MPH...WITH
  GUSTS AROUND 60 MPH ARE EXPECTED ACROSS THE SOUTHERN AND EASTERN
  TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWEST DURING THE AFTERNOON.

* TIMING...STRONG WINDS WILL BEGIN AS EARLY AS 700 AM...AND WILL
  CONTINUE UNTIL AROUND 10 PM.

* IMPACTS...STRONG GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...
  ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. MOTORISTS
  SHOULD USE EXTREME CAUTION. PEOPLE AT HOME SHOULD SECURE ANY LOOSE
  OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY ALERT
  FOR THE POSSIBILITY OF FALLING TREE LIMBS AND DOWNED POWER LINES.
  AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES DURING THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Mar 22, 1:09 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Mar 22, 1:09 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
109 PM CDT TUE MAR 22 2016

.AVIATION...
FOR THE 18Z TAFS...MAIN CONCERN WILL BE WIND SPEEDS OVER THE NEXT 24
HOURS. SOUTHWEST WINDS WITH GUSTS OF 25 TO 35 KTS EXPECTED THIS
AFTERNOON AT ALL SITES. SOME OF THE GUSTS MAY DROP OFF AFTER 00Z
TONIGHT...BUT STRONG WINDS JUST ABOVE THE SURFACE WILL HAVE THE
POTENTIAL TO MIX DOWN ALL NIGHT. STRONGER WESTERLY WINDS WILL
GENERALLY BEGIN BY 12Z TO 15Z TOMORROW...WITH GUSTS OF 35 TO 40 KTS
POSSIBLE BEFORE 18Z.

NF

&&

.PREV DISCUSSION... /ISSUED 615 AM CDT TUE MAR 22 2016/

AVIATION...
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS WITH WIND BEING THE
MAIN AVIATION CONCERN. SOUTHWEST WINDS HAVE ALREADY STARTED TO
INCREASE AT THE TERMINALS TO START OFF THIS TAF CYCLE AND SHOULD
CONTINUE TO INCREASE THROUGH THE LATE MORNING HOURS. DEEP MIXING
SHOULD ALLOW THE STRONGER WINDS ALOFT TO MIX TO THE SURFACE WHICH
COULD HELP OUR GUSTS REACH UP TO 40KT. AS WE APPROACH 00Z WE SHOULD
SEE WINDS DECREASE SLIGHTLY BUT GUSTS BETWEEN 20KT AND 30KT ARE
EXPECTED THROUGH THE OVERNIGHT HOURS.

PREV DISCUSSION... /ISSUED 324 AM CDT TUE MAR 22 2016/

DISCUSSION...
SOUTHWEST WINDS ARE EXPECTED TO BE UP INTO THE 25 TO 30 MILE AN HOUR
RANGE WITH HIGHER GUSTS. PLENTY OF HIGH CLOUDS ARE EXPECTED AS WELL.
THIS COULD TEMPER THE WINDS A LITTLE...BUT THE PRESSURE GRADIENT IS
STILL EXPECTED TO BE TIGHT AS A SURFACE LOW INTENSIFIES OVER EASTERN
COLORADO. IT WILL BE INTERESTING TO SEE IF THE PRESSURE GRADIENT
WILL BE STRONG ENOUGH TO KEEP THE WINDS UP.

WINDS ARE EXPECTED TO BE EVEN STRONGER ON WEDNESDAY AS THE UPPER
LEVEL LOW MOVES OUT ONTO THE CENTRAL HIGH PLAINS. THE PANHANDLES
WILL BE ON THE SOUTH AND SOUTHWEST SIDE OF THIS UPPER LEVEL LOW. MID
LEVEL CLOUDS ARE EXPECTED TO DEVELOP BEHIND A SOUTHWARD SURGING COLD
FRONT. VIRGA MAY HELP TO BRING SOME OF THE STRONGER WINDS DOWN TO
THE SURFACE...ESPECIALLY ACROSS THE NORTHWEST CWA WHERE WINDS COULD
APPROACH HIGH WIND WARNING CRITERIA. AT THIS POINT WILL HOLD OFF ON
A HIGH WIND WATCH AS WE WILL LET THE RED FLAG WARNING FOR TODAY PLAY
OUT. SOME LIGHT RAIN MAY STILL MAKE IT TO THE GROUND ON THE BACK
SIDE OF THE DEPARTING LOW WEDNESDAY AFTERNOON AND EVENING ACROSS
THE NORTHERN CWA. SO WILL LEAVE THE POPS IN.

WINDS ARE EXPECTED TO BE MUCH LESS ON THURSDAY AND THEN THEY SHOULD
PICK UP AGAIN ON FRIDAY AHEAD OF THE NEXT UPPER LEVEL SYSTEM.

ANOTHER COLD FRONT WILL PUSH THROUGH THE PANHANDLES SATURDAY MORNING
IN ASSOCIATION WITH AN UPPER LEVEL SHORT WAVE TROUGH THAT DIVES
SOUTHEAST ACROSS COLORADO. THIS SYSTEM WILL CONTINUE TO MOVE
SOUTHEAST AND ACROSS THE PANHANDLES SATURDAY NIGHT INTO EASTER
SUNDAY. THE MODELS DO NOT AGREE ON THE STRENGTH OR THE SPEED OF THIS
SYSTEM. AT ANY RATE...PRECIPITATION CHANCES DO NOT LOOK THAT GREAT
GIVEN THE TRACK OF THE UPPER LEVEL SHORT WAVE TROUGH.

TEMPERATURES WILL REBOUND INTO EARLY NEXT WEEK AS UPPER LEVEL
HEIGHTS RISE.

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE PANHANDLES
TODAY AS SOUTHWEST WINDS INCREASE AND RELATIVE HUMIDITY VALUES DROP.
THE THICK HIGH CLOUDS MAY HELP TO KEEP WINDS DOWN A LITTLE...BUT THEY
SHOULD STILL MAKE IT ABOVE 20 MPH.

ON WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE
ACROSS THE SOUTHEAST TEXAS PANHANDLE...BUT RELATIVE HUMIDITY VALUES
SHOULD INCREASE BEHIND THE COLD FRONT DURING THE AFTERNOON.

ELEVATED FIRE WEATHER CONDITIONS MAY AGAIN DEVELOP ON FRIDAY AS
WINDS INCREASE AGAIN AFTER A RELATIVE LULL ON THURSDAY.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

6/2
Hazardous weather outlook, Mar 22, 3:34 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CDT TUE MAR 22 2016

OKZ001>003-TXZ001>020-231100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
334 PM CDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE PANHANDLES
THROUGH EARLY THIS EVENING. STRONG SOUTHWEST WINDS IN THE 20 TO 30
MILE AN HOUR RANGE WITH RELATIVE HUMIDITY VALUES FROM 5 TO 10 PERCENT
WILL BE COMMON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE ON WEDNESDAY.

A WIND ADVISORY MAY BE NEEDED ACROSS MUCH OF THE PANHANDLES ON
WEDNESDAY DUE TO STRONG WINDS. WINDS ARE EXPECTED TO BE STRONGER
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS
PANHANDLE...WHERE A HIGH WIND WATCH IS IN EFFECT.

ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS PORTIONS OF THE
TEXAS PANHANDLE ON FRIDAY.

LIGHT SNOW SHOWERS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS
AND OKLAHOMA PANHANDLES SATURDAY NIGHT INTO SUNDAY MORNING.
ANY ACCUMULATIONS ARE EXPECTED TO BE MINIMAL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS EVENING AND
WEDNESDAY.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:34 PM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 7 more12 hr

Nearby

High Wind Watches in Texas, 2016High Wind Watches in Oklahoma, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.